Alert archive / Puerto Rico / Areal Flood Advisories in 2021
Areal Flood Advisory 49, NWS JSJ
NWS JSJ issued this areal flood advisory at May 1, 2021, 4:35 PM CDT. It was in force for 55 min.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 4:35 PM CDT (21:35 UTC)
- Expired
- May 1, 2021, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 69 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
332
WGCA82 TJSJ 012135
FLSSJU
Flood Advisory
National Weather Service San Juan PR
535 PM AST Sat May 1 2021
PRC001-141-012230-
/O.NEW.TJSJ.FA.Y.0049.210501T2135Z-210501T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adjuntas PR-Utuado PR-
535 PM AST Sat May 1 2021
The National Weather Service in San Juan has issued a
* Urban and Small Stream Flood Advisory for...
Adjuntas County in Puerto Rico...
Utuado County in Puerto Rico...
* Until 630 PM AST.
* At 535 PM AST, Doppler radar indicated persistent light to
moderate rain. This will maintain the ongoing urban and small
stream flooding over the advisory area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1823 6681 1828 6683 1832 6683 1832 6677
1835 6673 1832 6672 1832 6661 1830 6656
1828 6659 1823 6661 1825 6663 1816 6665
1814 6667 1813 6668 1813 6672 1811 6673
1811 6675 1816 6681 1819 6684 1823 6683
$$
JA1 follow-up statement
079
WGCA82 TJSJ 012227
FLSSJU
Flood Advisory
National Weather Service San Juan PR
627 PM AST Sat May 1 2021
PRC001-141-012237-
/O.EXP.TJSJ.FA.Y.0049.000000T0000Z-210501T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adjuntas PR-Utuado PR-
627 PM AST Sat May 1 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 630 PM
AST THIS EVENING FOR ADJUNTAS AND UTUADO COUNTIES...
Light rain remains over the area, but the heavy rain has ended.
Additional urban and small stream flooding is not expected. Please
continue to heed remaining road closures.
LAT...LON 1823 6681 1828 6683 1832 6683 1832 6677
1835 6673 1832 6672 1832 6661 1830 6656
1828 6659 1823 6661 1825 6663 1816 6665
1814 6667 1813 6668 1813 6672 1811 6673
1811 6675 1816 6681 1819 6684 1823 6683
$$
JAWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at May 1, 3:41 PM CDT, 54 minutes earlier.
Area forecast discussion, May 1, 3:41 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service San Juan PR 441 PM AST Sat May 1 2021 .SYNOPSIS...A building mid and upper-level ridge will result dry and stable conditions aloft through mid-week, limiting the coverage of shower activity across the local area. Nevertheless, sufficient low- level moisture will remain in place to combine with local and diurnal effects and result in afternoon convection, mainly across interior and western Puerto Rico. Mainly tranquil marine conditions will continue during the next several days. && .SHORT TERM...Tonight through Monday... Afternoon convection across interior and western Puerto Rico is expected to diminish through the early evening hours with the loss of daytime heating. More tranquil weather conditions are expected tonight through Sunday morning as a drier air mass moves across with precipitable water values dropping to near one inch. Therefore, mainly fair weather conditions are expected with just a few showers possible across the local waters and coastal areas of eastern Puerto Rico. A building mid and upper-level ridge across the area will result in drier and more stable conditions aloft into early next week. This will inhibit the development of deep and organized convective activity as well as widespread activity. However, there will still be sufficient low-level moisture in place to combine with daytime heating and local effects to generate afternoon convection across interior and western portions of Puerto Rico each day. Ponding of water on roadways as well as isolated areas of urban and small stream flooding will be possible with the afternoon activity. Elsewhere, including the USVI, mainly fair weather conditions with just a few showers are expected. .LONG TERM...Tuesday through Sunday... .PREV DISCUSSION... /issued 429 AM AST Sat May 1 2021/ Based on recent model guidance...A mid to upper ridge along with the a strong surface high pressure spread across the central and northeast Atlantic, will continue to dominate the low weather pattern for most of the period. Therefore at least through Wednesday the moderate trade winds mainly from the east northeast will bring occasional patches of shallow moisture across the region from time to time during the early morning hours. On Tuesday and Wednesday expect locally and diurnally induced afternoon shower activity to be focused mainly over the central interior and west to southwest section of Puerto Rico with lesser activity elsewhere including the U.S. Virgin Islands. Some of the afternoon shower activity may cause minor ponding of water on roadways and in poor drainage areas but no widespread rainfall is forecast so far. By Thursday and Friday winds become more east southeast and tropical moisture returns accompanying a weak easterly perturbation. This increasing moisture along with the approach of an upper level trough, will erode the ridge aloft and favor unstable conditions. As a result, expect a better chance for overnight showers with increased potential for enhanced afternoon convection mainly over the central and west to northwest sections of Puerto Rico as well as around parts of the San Juan metro and the U.S.Virgin islands. Urban and small stream flooding will be possible with the heavy rainfall. By the following weekend, conditions are forecast to gradually improve as the ridge will build aloft and the mid to upper trough should lift further northeastward and away from the region. Local surface winds by then are again forecast to become more northeasterly with a somewhat drier airmass so far expected to filter in across the region with Sunday being the driest day and lesser chance for widespread or significant rainfall accumulations. && .AVIATION...A typical diurnal pattern is dominating across the region. VFR conditions expected across all terminals for the next 24 hours. VCSH through 01/23Z for TJPS and TJBQ; no operational impacts are expected. Winds remain easterly around 10 to 15 knots, with sea breeze variation during the day and stronger gusts at times, diminishing this evening. Tomorrow morning, around 02/14Z-02/16Z, winds pick up out of the east again, around 10 to 15 knots. && .MARINE...Mainly tranquil marine conditions will continue during the next several days with seas of up to 5 feet and winds up to 15 knots prevailing. A small northerly swell may impact the local Atlantic waters late Monday into Tuesday, slightly increasing seas. For beachgoers, there is a moderate risk of rip currents for the north-facing beaches of Puerto Rico and Culebra as well as the north and east-facing beaches of Saint Croix through Sunday. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 87 77 87 / 20 30 20 20 STT 75 87 76 87 / 20 30 30 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....GL PUBLIC DESK...CVB
Hazardous weather outlook, May 1, 5:00 AM CDT, 11 hours 35 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 430 AM AST sabado 1 de mayo de 2021 AMZ710>745-PRZ001>013-020830- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 430 AM AST sabado 1 de mayo de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe probabilidad de tronadas con lluvia fuerte y vientos breves en rafagas en horas de la tarde a traves del centro y oeste de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran ocasionar inundaciones urbanas y de riachuelos en areas de pobre drenaje. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas del norte de Puerto Rico y Culebra. .Dias dos hasta el siete...domingo a viernes Al menos hasta el domingo, inundaciones menores y de pequenos riachuelos son posibles mayormente en horas de la tarde debido a periodos de fuertes lluvias sobre el centro y oeste de Puerto Rico. Existe un riesgo moderado de corrientes marinas que continuara hasta el fin de semana para la mayoria de las playas del norte de Puerto Rico y Culebra. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-020830 San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 430 AM AST sabado 1 de mayo de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas en la costa este de de Santa Cruz. .Dias dos hasta el siete...domingo a viernes El riesgo moderado de corrientes marinas continuara para las playas con exposicion al este de Santa Cruz hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:26 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 1, 1:45 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 1, 2:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 1, 2:29 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 1, 2:30 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 1, 3:24 PM CDT | Areal Flood Advisory | JSJ | 111 min | |
| May 1, 4:32 PM CDT | Areal Flood Advisory | JSJ | 58 min |
Nearby
Areal Flood Advisories in Puerto Rico, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.